MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC24A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 manufacturer narrative: the suspect device has not yet been evaluated.A review of the production records was conducted and confirmed that good documentation practices were followed properly and no nonconformities or deviations associated to this work order were found.The reported event is pending final evaluation/ analysis.A supplemental report will be submitted accordingly once the evaluation has been completed/ investigation completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that the plastic connector of a ezc24a got detached from the cannula body (tube) after de-airing before turning on the pump.After the tip was inserted to the patient's aorta, blood flow rising from distal to proximal cannula was confirmed, the cannula was clamped with forceps, and then the red cap was removed.After that, saline was injected through the connector part of the cannula, and to the circuit side tubing and then the connector and the circuit tubing were connected.There was no blood leakage from the junction.The ezc24a connector or near the connector was held to connect to the circuit tubing.It was not compressed by the physician.After de-airing, the connector came off from the cannula body the moment the physician's hand was released.The plastic connector appeared to have a smooth surface without any solvent applied.Including the time that the connector was inserted to the circuit tubing, there was no abnormality noted until the connector coming off.It was handled as a normal process and no extra force was applied when de-airing or before that.The cannula was checked before use, but no damages were observed.After detachment, another connector from the hospital was inserted to the cannula body and tied with a cable tie to prevent blood leakage.The operation had been completed without adverse event.There was no significant delay to the procedure due to the exchange of connector.The patient status was reported as "stable".The device was used for coronary artery bypass graft surgery.The physician was experienced, has numerous achievements as a main operator.The device was stored flat at the room temperature of 23 to 25 degrees celsius at the hospital.There was no additional processing (such as sterilization) at the facility.Both the cannula body with non-edwards connector attached and ezc24a connector will be returned for evaluation.The photos of the cannula body and the connector and the ezc24a connector were attached in the case note.
 
Additional Manufacturer Narrative
H11: corrected data- h6 component code corrected to connector, coupler.H10: updates to b4, g3, g6, h2, and h3.H6 type of investigation, findings, and conclusions updated.H10: manufacturer narrative (including device evaluation h3)- the reported complaint was confirmed through product evaluation (including image review).Per the product evaluation, bonding material was not visible on the connector to cannula body end.Connector with tubing attached at the barbed end was received detached from the cannula body.Bonding material was not visible on the connector to cannula body end.Cannula body was returned with multiple tubing attached at the proximal end.No other visual damage, contamination, or other abnormalities were found on the connector.Photos provided appeared consistent with lab findings.A dhr review was performed.No abnormal information was found, but the lot was found to be a training lot.Solvent dispensed equipment used for tip and connector bonding process were reviewed and no maintenance or calibration issues were found.Equipment works as expected.Retained sample showed no abnormal condition - connector and tip bonding sections showed evidence of solvent, and visual appearance was considered acceptable based on acceptance criteria at that time.The supplier confirmed the event would be considered a manufacturing defect.Based on the available information, the reported defect is suspected to be a supplier manufacturing defect.There is no evidence of an internal edwards defect at this time.An additional investigation has been requested and is underway at the supplier.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key21867865
Report Number2015691-2025-03059
Device Sequence Number15395544
Product Code DWF
UDI-Device Identifier00690103714401
UDI-Public(01)00690103714401(17)270214(11)240215(10)415920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZC24A
Device Lot Number415920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown